Utah, 2007Drought in Utah, August 1 to 31, 2007
August 1 to 31, 2007 · NWS GJT · 7 events in 7 counties and zones
Long-term dryness and above normal temperatures kept moderate to severe drought conditions across eastern Utah.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Long-term dryness and above normal temperatures kept moderate to severe drought conditions across eastern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 31, 1:35 PM MST, 10 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 1:35 PM MST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
235 PM MDT TUE JUL 31 2007
.SHORT TERM...TONIGHT THROUGH THURSDAY...
HIGH PRESSURE HAS SHIFTED OVER THE FORECAST AREA TODAY AND ACCOUNTS
FOR THE HIGH LEVEL SUBSIDENCE INVERSION...SUPPRESSING AFTERNOON
CONVECTION TO SOME EXTENT. ALSO...LOWER PRECIPITABLE WATER CONTENT
HAS REDUCED CONVECTIVE POTENTIAL. MOST OF TODAYS PULSE STORMS WILL
BE OVER THE HIGHER TERRAIN WITH BETTER AREAL COVERAGE OVER THE SRN
MOUNTAINS. MANY STORMS WILL COLLAPSE ONCE THEY DRIFT OFF THE HIGHER
TERRAIN...BUT THE EXCEPTION WILL BE THE FAR SOUTH WHERE DEEPER
MOISTURE RESIDES. SE UTAH/SW COLORADO VALLEYS STAND A MUCH BETTER
CHANCE OF STORMS THAN THE NRN VALLEYS. SIMILAR CONDITIONS ON
WEDNESDAY AS THE HIGH PRESSURE WILL BE CENTERED OVER WRN COLORADO.
THE GFS STILL HINTS AT A COOL FRONT INCREASING CONVECTIVE POTENTIAL
NEAR THE WYOMING BORDER...BUT WRF HAS BACKED OFF THIS IDEA FROM
YESTERDAY. THE COOL FRONT DOES NOT LOOK IMPRESSIVE ON ANY SATELLITE
IMAGES AND WILL GO ALONG WITH THE WRF IDEA THAT IT WILL BE A
NON-PLAYER FOR OUR FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL INCREASE ON THURSDAY AS HIGH PRESSURE
MOVES OVER ERN COLORADO. THE MOISTURE PLUME THAT IS ALONG THE
NEVADA AND UTAH STATE LINE WILL MOVE EAST AND INCREASE DEEP LAYERED
MOISTURE ACROSS ERN UTAH AND WRN COLORADO. STORMS WILL BECOME WET
WITH AN INCREASE OF AREAL COVERAGE. GRIDDED POPS REFLECT THIS CHANGE
WITH WIDESPREAD CHANCE VALUES...AND LOWER DAYTIME MAXIMUMS.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THIS WEEK WILL FINISH OUT WITH A BURST OF MONSOONAL STORMS AND
SHOWERS. THE RING-OF-FIRE PLUME AROUND THE UPPER HIGH...CURRENTLY OUT
ALONG THE NV-UT...WILL BE IN OUR VICINITY AS THE HIGH CENTER SHIFTS
EAST. IN ADDITION THE INVERTED TROF...CURRENTLY IN CHIHUAHUA...WILL
PULL ENHANCED SUBTROPICAL MOISTURE INTO THE RIDGE.
THURSDAY NIGHT...LOW LEVEL CONVERGENCE IS PROGGED SOMEWHERE FROM THE
FLAT TOPS SOUTH TO THE WEST ELKS/UNCOMPAHGRE. DEFINED VORT MAX
ADVECTS FORM THE SW PRODUCING OMEGA OVER THE SOUTH. WITH THESE
DETAILS STILL SOMEWHAT SUSPECT...RAISED POPS BUT LIKELY CATEGORY IN
THE SOUTHERN MTNS. SLOW SOUTH FLOW AND HIGH PRECIPITABLE WATER
VALUES INDICATE FLASH FLOODING POTENTIAL.
FRIDAY-SATURDAY NIGHT...DEEP MOISTURE REMAINS WITH SUBTLE UPPER
WAVES IN SW FLOW. RAISED POPS HERE TOO...BUT EXPECT WE NEED TO GO TO
LIKELY CATEGORY ESPECIALLY AT MAX HEATING. WITH THE MOISTURE
CIRCULATING IN THE RIDGE...ALL AREAS STAND A GOOD POTENTIAL FOR
STORMS AND HEAVY SHOWERS.
SUNDAY-TUESDAY: DEEPENING TROF ALONG THE WEST COAST SEEMS TO PUSH
THE MOISTURE PLUME TO THE EAST ADVECTING DRIER AIR IN STARTING
SUNDAY. LOW CONFIDENCE WITH THIS SCENARIO.
&&
.AVIATION...
GUSTY OUTFLOW WINDS WILL CONTINUE TO BE PRIMARY AVIATION WEATHER
HAZARD WITH SOME ERRATIC GUSTS TO 35 MPH...ALTHOUGH ISOLATED BUT
BRIEF GUSTS TO 45 MPH WILL OCCUR. CONVECTION ACROSS THE NORTH WILL
END AROUND 03Z...BUT SOME STORMS WILL LAST UNTIL 08Z ACROSS SOUTHEAST
UTAH. WIDESPREAD VFR CONDITIONS WILL CONTINUE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...PF
LONG TERM...JOE
AVIATION...PF
Hazardous weather outlook, Jul 31, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT TUE JUL 31 2007
COZ001>014-017>023-UTZ022>025-027>029-011145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL AND SMALL HAIL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS.
HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO QUICKLY
FILL OR RUN HIGH WITH FAST FLOWING WATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY...WITH
THUNDERSTORMS FIRST DEVELOPING OVER THE MOUNTAINS DURING THE
AFTERNOON HOURS AND SPREADING INTO THE VALLEYS EACH EVENING. HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND SMALL HAIL WILL ACCOMPANY THE
STRONGEST STORMS.
THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE ON THE
INCREASE BY THE END OF THE WEEK AS MOISTURE SURGES NORTHWARD INTO
EASTERN UTAH AND WESTERN COLORADO. AS A RESULT...THE RISK OF HEAVY
RAINS AND LOCALIZED FLASH FLOODING WILL INCREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...
HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.
JDC
Drought, Canyonlands / Natural Bridges
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, moderate to severe drought conditions and water supply concerns remained across southeast Utah due to long-term dryness and above normal temperatures.|
Drought, Eastern Uinta Basin
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, severe drought conditions and water supply concerns remained across northeast Utah due to long-term dryness and above normal temperatures.
Drought, Eastern Uinta Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, severe drought conditions and water supply concerns remained across northeast Utah due to long-term dryness and above normal temperatures.
Drought, Grand Flat and Arches
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, moderate to severe drought conditions and water supply concerns remained across east-central Utah due to long-term dryness and above normal temperatures.
Drought, La Sal & Abajo Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, moderate to severe drought conditions and water supply concerns remained across southeast Utah due to long-term dryness and above normal temperatures.
Drought, Southeast Utah
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, moderate to severe drought conditions and water supply concerns remained across southeast Utah due to long-term dryness and above normal temperatures.
Drought, Tavaputs Plateau
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
The southwest monsoon brought surges of moisture and periodic outbreaks of showers and thunderstorms to eastern Utah. However, severe drought conditions and water supply concerns remained across east-central Utah due to long-term dryness and above normal temperatures.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55795, 55796, 55797, 55798, 55799, 55800, 55801.